Alert archive / Illinois / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 50, NWS Lincoln, IL

June 16, 2022Marshall County, Peoria County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 16, 2022, 2:18 AM CDT for Marshall County, Peoria County, Woodford County, Illinois. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2022, 2:18 AM CDT (07:18 UTC)
Expired
Jun 16, 2022, 3:00 AM CDT
In force
42 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marshall County, IL, Peoria County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 2:18 AM CDTTSTM WND DMG1 S Spring Bay, ILTREE BLOWN DOWN AND SEVERAL TREE BRANCHES AT 404 GARDEN LANE IN BAY VIEW GARDENS. KIDDI POWL BLOWN OVER NEIGHBORS FENCE.
Jun 16, 2:30 AM CDTTSTM WND DMG1 Sw Cazenovia, ILMETAL POLE BARN HEAVILY DAMAGED AT 1875 WIEDMAN ROAD.
Jun 16, 2:43 AM CDTHAIL 1Roanoke, ILQUARTER SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1791 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted.

209 
WUUS53 KILX 160718
SVRILX
ILC123-143-203-160800-
/O.NEW.KILX.SV.W.0050.220616T0718Z-220616T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
218 AM CDT Thu Jun 16 2022

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southeastern Marshall County in central Illinois...
  Woodford County in central Illinois...
  Northeastern Peoria County in central Illinois...

* Until 300 AM CDT.

* At 218 AM CDT, a severe thunderstorm was located over Bay View
  Gardens, or near Peoria, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Metamora around 230 AM CDT.

Other locations in the path of this severe thunderstorm include
Roanoke, Washburn and Minonk.

This includes the following highways...
 Interstate 39 between mile markers 17 and 37.
 Interstate 474 between mile markers 0 and 2.
 Interstate 74 between mile markers 86 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4093 8905 4092 8893 4076 8893 4073 8933
      4075 8933 4075 8955 4072 8955 4071 8969
      4093 8965 4105 8905
TIME...MOT...LOC 0718Z 255DEG 37KT 4081 8952 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss
3 follow-up statements
523 
WWUS53 KILX 160730
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
230 AM CDT Thu Jun 16 2022

ILC143-160740-
/O.CAN.KILX.SV.W.0050.000000T0000Z-220616T0800Z/
Peoria-
230 AM CDT Thu Jun 16 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PEORIA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4093 8905 4092 8893 4076 8893 4073 8933
      4075 8933 4076 8955 4097 8943 4105 8905
TIME...MOT...LOC 0730Z 255DEG 37KT 4084 8936 

$$

ILC123-203-160800-
/O.CON.KILX.SV.W.0050.000000T0000Z-220616T0800Z/
Marshall-Woodford-
230 AM CDT Thu Jun 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN MARSHALL AND WOODFORD COUNTIES...

At 230 AM CDT, a severe thunderstorm was located near Metamora, or 9
miles northwest of Eureka, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Roanoke, Washburn and Minonk.

This includes Interstate 39 between mile markers 17 and 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4093 8905 4092 8893 4076 8893 4073 8933
      4075 8933 4076 8955 4097 8943 4105 8905
TIME...MOT...LOC 0730Z 255DEG 37KT 4084 8936 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss
533 
WWUS53 KILX 160747
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
247 AM CDT Thu Jun 16 2022

ILC123-203-160800-
/O.CON.KILX.SV.W.0050.000000T0000Z-220616T0800Z/
Marshall-Woodford-
247 AM CDT Thu Jun 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN MARSHALL AND NORTHEASTERN WOODFORD COUNTIES...

At 247 AM CDT, a severe thunderstorm was located near Minonk, or 14
miles northeast of Eureka, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Minonk, Roanoke, Washburn, Secor, Benson, Panola and Pattonsburg. 

This includes Interstate 39 between mile markers 17 and 34.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4093 8905 4092 8893 4076 8893 4073 8931
      4093 8929 4102 8905
TIME...MOT...LOC 0747Z 255DEG 37KT 4089 8913 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Deubelbeiss
942 
WWUS53 KILX 160804
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
304 AM CDT Thu Jun 16 2022

ILC123-203-160813-
/O.EXP.KILX.SV.W.0050.000000T0000Z-220616T0800Z/
Marshall-Woodford-
304 AM CDT Thu Jun 16 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL AND
NORTHEASTERN WOODFORD COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However small
hail and heavy rain are still possible with this thunderstorm.

LAT...LON 4093 8905 4092 8893 4076 8893 4073 8931
      4093 8929 4102 8905
TIME...MOT...LOC 0803Z 255DEG 37KT 4092 8896 

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 11:40 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 15, 11:40 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1140 PM CDT Wed Jun 15 2022

.SYNOPSIS...
Issued at 330 PM CDT Wed Jun 15 2022

A cold front moving into the area tonight will bring chances for
showers and thunderstorms, and push the hottest air toward southern
Illinois for Thursday. Some of the thunderstorms could be severe
from Springfield to Champaign northwestward. Areas from
Jacksonville to Lawrenceville southward will become very hot
again on Thursday, but areas to the north should see less humid
conditions Thursday and into the weekend.

&&

.UPDATE...
Issued at 900 PM CDT Wed Jun 15 2022

Storms are struggling along the slowly moving front to our west,
but what is there is slowly moving into west central IL. Storms
are also weakening so some concern that they may dissipate before
getting into the CWA. To account for this, have made some
adjustments to the pops/wx grids for the rest of the night. Still
thinking some storms will get into the area later, so have at
least kept some chance pops going with a slight increase to higher
pops when the precip arrives at northern sites. Remainder of the
forecast looks fine. Update will be coming out shortly.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 330 PM CDT Wed Jun 15 2022

A cold front will push southeastward into central IL this evening
trailing a shortwave moving into the upper Midwest. MLCAPE values
up to 3000 J/kg will precede this front as it approaches the
area, along with deep layer shear values 30-40 kts indicating
potential for severe thunderstorms, although timing looks to be
past peak diurnal heating by the time storms arrive in Galesburg
around 8 pm. Instability will slowly diminish overnight with
fairly weak lift as the front continues to push southeastward,
likely into the I-55 neighborhood around midnight. More
uncertainty in coverage develops past midnight as some models
eliminate all thunderstorm activity by sunrise. Expect some relief
from the heat behind the front, with lows sinking close to 70
degrees and dewpoints dropping into the 60s.

The front looks to stall out somewhere between I-70 and I-72 for
Thursday, and this will spell one more day of hot weather south
of the front. Highs are forecast in the upper 90s south of I-70,
trending down to lower 90s north of I-72 for Thursday. Dewpoints
in the 70s should linger from Jacksonville to Lawrenceville
southward, pushing afternoon heat index values back to the 100 to
105 neighborhood in that area again Thursday afternoon. Have
extended the excessive heat warning through Thursday afternoon in
Effingham to Lawrenceville area, and issued a heat advisory for a
row or two of counties to the north.

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 330 PM CDT Wed Jun 15 2022

With the cold front stalled out over southern portions of the
forecast area, frontogenesis along that zone or to the north
should produce lift triggering additional thunderstorms Thursday
evening into Thursday night. CAMs are becoming a little more
coherent with developing thunderstorm complexes over that region,
rapidly progressing south or southeastward toward the higher
instability air. SPC has outlined a Slight Risk for severe
thunderstorms containing a main threat of damaging winds, due to
large instability and moderate deep layer shear.

Once Thursday night's convection moves off to the south, cooler
and drier air should surge southward, with highs trending down to
the 80s to around 90 for Friday through the weekend along with dry
conditions returning. A large scale ridge will build back into the
area early next week, resulting in a return of high heat and
humidity. Highs should surge well into the 90s with heat index
exceeding 100 if not approaching 110.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1140 PM CDT Wed Jun 15 2022

VFR conditions will prevail at all sites. Does not look like
thunderstorms will affect any of the sites, so it has been pulled
at all sites. AC around 10k-12kft will affect the sites overnight,
but during the morning hours, this will dissipate or push off to
the east as the front sags south of the sites. Then just cirrus
during the day and clear tomorrow evening. Winds will be southwest
to westerly through the period, with speeds of 15kts or less.

&&

.CLIMATE...
Issued at 745 PM CDT Tue Jun 14 2022

Latest 6-10 and 8-14 day outlooks from the Climate Prediction
Center show high probabilities for above normal temperatures next
week. CIPS analogs highlighting >80% probabilities in the day
9-11 period for Wednesday-Friday of next week, with CPC showing a
moderate risk of excessive heat during that period. Between this
week's heat and next week, we will need to keep an eye on
potential for flash drought development. Experimental NIDIS flash
drought tool has begun to highlight areas along the I-70 corridor
for this potential, though more of east central Illinois is in the
drier stages at this point and is also susceptible.

In terms of the current heat, a few record highs are still in
jeopardy for Wednesday:

City
Peoria......  98 in 1894
Springfield. 100 in 1987
Lincoln..... 102 in 1987
Champaign...  97 in 1987
Normal......  99 in 1894
Decatur..... 100 in 1987
Galesburg...  93 in 1994
Danville....  98 in 1913
Effingham... 101 in 1902
Paris.......  97 in 1925
Olney....... 101 in 1952
Jacksonville  99 in 1987
Tuscola.....  98 in 1987
Charleston..  97 in 1913

Record warm low temperatures:

City         Tue/Jun 14   Wed/Jun 15
Peoria...... 77 in 1981   75 in 1886
Springfield. 76 in 1994   75 in 2016
Lincoln..... 73 in 1981   76 in 1991

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Thursday for ILZ049>052-061>063-067-
068.

Excessive Heat Warning until 8 PM CDT Thursday for ILZ066-
071>073.

&&

UPDATE...Auten
SYNOPSIS...37
SHORT TERM...37
LONG TERM...37
AVIATION...Auten
CLIMATE...Geelhart
Hazardous weather outlook, Jun 15, 3:08 PM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
308 PM CDT Wed Jun 15 2022

ILZ027>031-036>038-040>043-047>051-161100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-
308 PM CDT Wed Jun 15 2022

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

High heat and humidity will continue across the region this afternoon
with heat index values peaking around 105 degrees.

Scattered thunderstorms are possible late this evening and
overnight, mainly near and north of I-72. A few strong to severe
storms are possible with damaging winds and large hail the primary
hazards. A tornado or two cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms are possible Thursday evening and
overnight from Havana to Paris southward.

Hot and humid conditions are expected to continue from Jacksonville
to Springfield southward Thursday, and a heat advisory continues
until Thursday evening. Hot and humid conditions will return to the
region again by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed may be needed this evening after 7
pm.

ILZ044>046-052>057-061>063-066>068-071>073-161100-
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
308 PM CDT Wed Jun 15 2022

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

High heat and humidity will continue across the region this afternoon
with heat index values peaking around 105 degrees.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms are possible Thursday evening and
overnight from Havana to Paris southward.

Hot and humid conditions are expected to continue from near I-70
southward Thursday. Excessive heat warnings and heat advisories
remain in effect in this area until Thursday evening. Hot and humid
conditions will return to the region again by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

37

In the hours before

Special weather statement, Jun 16, 2:05 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lincoln IL
205 AM CDT Thu Jun 16 2022

ILZ029>031-037-160730-
Tazewell-Marshall-Peoria-Woodford-
205 AM CDT Thu Jun 16 2022

...A strong thunderstorm will impact portions of southwestern
Marshall, northwestern Woodford, northeastern Tazewell and
northeastern Peoria Counties through 230 AM CDT...

At 205 AM CDT, Doppler radar was tracking a strong thunderstorm near
Peoria, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Peoria around 210 AM CDT.
  East Peoria around 215 AM CDT.
  Washington, Germantown Hills, Rome, Spring Bay and Bay View
  Gardens around 220 AM CDT.

This includes the following highways...
 Interstate 474 between mile markers 0 and 3.
 Interstate 74 between mile markers 77 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4071 8985 4087 8984 4103 8947 4068 8936
TIME...MOT...LOC 0705Z 256DEG 37KT 4078 8969

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Deubelbeiss

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:05 AM CDTSpecial Weather StatementILXPeoria25 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.